Thunderstorm Wind, Pitt
- When
- June 25, 4:00 PM EST
- Where
- Pitt County, 0.89 mi SE of Farmville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.590, -77.590
Strong winds blew down a large tree near Farmville.
The combination of the sea breeze moving inland, and a weak disturbance crossing aloft produced scattered thunderstorms across eastern North Carolina during the evening of June 25th. One of the storms became severe and produce wind damage across Pitt county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MHX wrote it up.
The combination of the sea breeze moving inland, and a weak disturbance crossing aloft produced scattered thunderstorms across eastern North Carolina during the evening of June 25th. One of the storms became severe and produce wind damage across Pitt county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 25, 2:42 PM EST, 1 hour 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 PM EDT TUE JUN 25 2013 .SYNOPSIS... A TYPICAL SUMMER PATTERN WILL PREVAIL THROUGH THE WEEK WITH BERMUDA HIGH PRESSURE OFFSHORE AND A TROUGH OF LOW PRESSURE INLAND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST DURING THE WEEKEND BUT STALL OUT WEST OF THE AREA. THE REGION WILL REMAIN IN A MOIST SOUTHWEST FLOW THROUGH EARLY NEXT WEEK WITH SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 230 PM TUE...SFC HIGH PRES REMAINS CENTERED OFF THE SOUTHEAST COAST WITH LEE TROUGHING ACROSS THE PIEDMONT. CONVECTION INCREASING ACROSS THE COASTAL PLAIN AS WE REACH PEAKING HEATING IN A MOIST AND UNSTABLE ENVIRONMENT AND EXPECT COVERAGE TO INCREASE AS WE MOVE THROUGH THE REMAINDER OF THE AFTERNOON. IN ADDITION...AN EXTENSIVE LINE OF STORMS HAVE DEVELOPED ACROSS THE PIEDMONT ALONG THE THERMAL TROUGH...WHICH WILL LIKELY ADVECT INTO WESTERN COUNTIES LATE THIS AFTERNOON. MOST STORMS ARE EXPECTED TO REMAIN SUB-SEVERE BUT COULD SEE GUSTS AROUND 40-50 MPH IN STRONGER STORMS. WITH PWATS AROUND 2" LOCALLY HEAVY RAIN WILL REMAIN A THREAT AS WELL AS MESO-BETA ELEMENT VELOCITY AROUND 10 KT. THUNDERSTORMS WILL WANE WITH LOSS OF SFC HEATING AND ANTICIPATE MOST ACTIVITY TO END BY 10 PM. MODELS HINTING AT A FEW SHOWERS DEVELOPING ALONG AREAS LATE TONIGHT. LITTLE CHANGE IN AIRMASS WITH PERSISTENCE FOR LOW TEMPS IN THE LOW TO MID 70S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... AS OF 230 PM TUE...SFC PATTERN REMAINS UNCHANGED WED WITH HIGH PRES OFFSHORE AND A TROUGH OF LOW PRES ACROSS THE PIEDMONT. A WEAK SHORTWAVE WILL TRANSIT THE AREA ALOFT THROUGH THE DAY. ABUNDANT MOISTURE PERSISTS WITH PWATS AROUND 1.8-2" ALONG WITH AN UNSTABLE AIRMASS WITH LI'S AROUND -7C WILL BRING SCATTERED CONVECTION ACROSS ERN NC. SHEAR REMAINS LIMITED...LESS THAN 10 KTS...SO NOT EXPECTING MAINLY PULSE TYPE STORM. WITH HIGH PWATS...HEAVY RAINFALL RATES ARE POSSIBLE. MESO-BETA ELEMENT VELOCITY A LITTLE BETTER AT AROUND 15 KTS BUT TRAINING OF STORMS REMAIN POSSIBLE. LOW LEVEL THICKNESS INCREASE SLIGHTLY WITH MAX TEMPS EXPECTED AROUND 85-91. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... A LEAD SHORT WAVE TROF IN THE EVOLVING EASTERN US TROF PATTERN WILL PUSH TO THE EASTERN SEABOARD AND INCREASE PRECIP CHANCES THRU THE END OF THE WEEK. WITH SUBTROPICAL RIDGE REMAINING OFFSHORE A DEEP SSW FLOW WILL BRING IN ATLC MOISTURE WITH APPROACHING SHORT WAVE PROVIDING FORCING FOR SCT TO BROKEN CONVECTIVE COVERAGE AT JUST ABOUT ANYTIME THURSDAY AND FRIDAY...ALTHO HIGHEST POPS WILL STILL FOLLOW A TYPICAL DIURNAL CYCLE. HAVE CAPPED POPS AT HIGH CHANCE FOR NOW UNTIL LATER MODEL RUNS CAN RESOLVE MORE DETAIL IN TIMING. THE ENVIRONMENT WILL BE CHARACTERIZED BY ABOVE NORMAL PRECIP WATER WHICH WILL FAVOR HEAVY DOWNPOURS AND POSSIBLY LEAD TO LOCALIZED FLOOD PROBLEMS. SHUD BE ENOUGH SUN FOR HIGHS NEAR 90F INLAND (AND HEAT INDICES IN THE MID TO UPPER 90S) ON THURSDAY BUT CONVECTIVE DEBRIS/CLOUD COVER LIKELY TO HOLD HIGHS IN THE MID TO UPPER 80S ON FRIDAY. A DEEPENING LONG WAVE TROUGH WILL SLOWLY MOVE E FROM THE MISSISSIPPI VALLEY OVER THE WEEKEND INTO EARLY NEXT WEEK. THIS WILL KEEP THE REGION IN MOIST SW FLOW AND AN UNSETTLED WEATHER PATTERN THROUGH EARLY NEXT WEEK. POPS IN THE HIGH CHANCE RANGE WILL BE CARRIED DAILY FROM SAT THRU TUE AND FLOOD THREAT MAY BECOME MORE WIDESPREAD WITH THE ADDITIONAL RAINFALL IN COVERAGE AND INTENSITY. HIGH TEMPERATURES DURING THE WEEKEND INTO EARLY NEXT WEEK WILL LARGELY BE HELD IN THE LOW TO MID 80S DUE TO CLOUD/PRECIP BUT SOME HIGHER READINGS POSSIBLE IN PLACES WHERE PROLONGED SUNSHINE CAN DEVELOP. MUGGY LOWS IN THE 70S WILL PERSIST THRU THE PERIOD. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... SHORT TERM /THROUGH WEDNESDAY/... AS OF 230 PM TUE...SCATTERED SHOWERS AND THUNDERSTORM DEVELOPMENT WILL CONTINUE THROUGH THE AFTERNOON. HAVE SOME LOW LEVEL MOISTURE STILL LINGERING ALONG EASTERN NC...AND THEREFORE HAVE CIGS GENERALLY AROUND 2-5KFT. SWLY WINDS ARE GENERALLY 10KTS WITH HIGHER GUSTS. ANTICIPATE ANY PRECIPITATION ACTIVITY...LOW LEVEL CLOUDS AND WINDS TO DIMINISH AFTER SUNSET. WILL LIKELY HAVE SOME LINGERING HIGH CEILINGS OVERNIGHT...OTHERWISE CALM OVERNIGHT WITH FOG/STRATUS A POTENTIAL EARLY TOMORROW MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP TOMORROW AFTERNOON WITH MAINLY VFR CIGS/VSBYS THROUGHOUT THE DAY. SWLY FLOW WILL CONTINUE. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... EXPECT OCNL REDUCED CIGS AND VSBYS IN STRATUS AND FOG DURING THE OVERNIGHT HRS THRU THE PERIOD. WILL ALSO HAVE DAILY CONVECTION THAT WILL PRODUCE PERIODS OF MVFR TO POSS IFR CONDITIONS. OUTSIDE OF THE CONVECTION EXPECT MAINLY VFR MID MORNING THRU THE EVENING HRS. && .MARINE... SHORT TERM /THROUGH WEDNESDAY/... AS OF 230 PM TUE...LATEST OBS SHOW SW WINDS 10-15 KT WITH GUSTS UP TO 20 KT AND SEAS 2-3 FT. GRADIENTS TIGHTEN THIS AFTERNOON AND EVENING AS THE INLAND THERMAL TROUGH DEEPENS BRINGING SW WINDS TO AROUND 15-20 KT WITH OCCASIONAL GUSTS TO 25 KT. WINDS RELAX SLIGHTLY LATE TONIGHT AND WED MORNING TO AROUND 10-20 KT BUT ARE EXPECTED TO INCREASE TO 15-20 KT AGAIN TOMORROW AFTERNOON. WAVEWATCH BUILDS SEAS TO 3-5 FT BY THIS EVENING...THOUGH AROUND 2 FT NEARSHORE NORTH OF OREGON INLET. GENERALLY 2-4 FT SEAS EXPECTED WEDNESDAY. LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... WILL BEGIN THE FCST PERIOD WITH MODERATE SSW FLOW OF 10 TO 20 KTS WITH BERMUDA HIGH IN PLACE AND A WEAK TROUGH OVER THE CENTRAL PIEDMONT. GRDNT TIGHTENS A BIT THU WITH WINDS INCREASING TO 20 TO 25 KTS MOST WTRS DURING THE AFTN. WITH FRONT TO THE W AND HIGH OFF THE CST WILL CONT TO HAVE A TIGHT GRDNT FRI AND INTO THE WEEKEND WITH SSW WINDS 15 TO 25 KTS. SEAS WILL BUILD TO 4 TO 6 FT THU...THEN BUILD FURTHER TO 5 TO 8 FT FRI AND SAT. SMALL CRAFT ADVISORIES WILL BE LIKELY LATER IN THE WEEK AND DURING THE WEEKEND. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...NONE. MARINE...NONE. && SYNOPSIS...SK NEAR TERM...SK SHORT TERM...SK LONG TERM...BTC/RF AVIATION...BTC/RF/LEP MARINE...BTC/RF/SK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 326 AM EDT TUE JUN 25 2013 NCZ029-044>047-079>081-090>094-260800- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 326 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY...WHICH MAY RESULT IN MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-260800- OUTER BANKS HYDE- 326 AM EDT TUE JUN 25 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY...WHICH MAY RESULT IN MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-260800- CARTERET- 326 AM EDT TUE JUN 25 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY...WHICH MAY RESULT IN MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-260800- ONSLOW- 326 AM EDT TUE JUN 25 2013 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY...WHICH MAY RESULT IN MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-260800- OUTER BANKS DARE- 326 AM EDT TUE JUN 25 2013 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING... ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL TODAY...WHICH MAY RESULT IN MINOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
239 PM EDT TUE JUN 25 2013
NCZ080-081-092>094-251945-
BEAUFORT-CRAVEN-JONES-MAINLAND HYDE-PAMLICO-
239 PM EDT TUE JUN 25 2013
...THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS
PAMLICO...BEAUFORT...CRAVEN...JONES AND MAINLAND HYDE COUNTIES
THROUGH 345 PM EDT...
AT 238 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE
EXTENDING FROM 11 MILES WEST OF SWANQUARTER TO 13 MILES SOUTHEAST OF
KINSTON...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...TUSCARORA...
PRESCOTT...FOREST...LOWLAND...RHEMS...SILVER HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3505 7758 3544 7694 3540 7677 3546 7691
3551 7682 3538 7658 3540 7677 3535 7670
3536 7648 3542 7653 3536 7634 3529 7649
3531 7626 3501 7697 3496 7689
TIME...MOT...LOC 1838Z 303DEG 13KT 3542 7647 3509 7745
29SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
418 PM EDT TUE JUN 25 2013
NCZ044-079-252115-
GREENE-PITT-
418 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS PITT AND GREENE COUNTIES
THROUGH 515 PM EDT...
AT 418 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF FOUNTAIN
TO 9 MILES WEST OF SHINE...OR ALONG A LINE EXTENDING FROM 6 MILES
SOUTHWEST OF TARBORO TO GOLDSBORO...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
LINDELL...WALSTONBURG...SHINE...GREENVILLE...FOUNTAIN...JASON...
FARMVILLE.
HAZARDS INCLUDE...
HALF INCH DIAMETER HAIL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3557 7783 3576 7753 3580 7747 3581 7743
3583 7741 3583 7739 3581 7733 3537 7762
3535 7768 3538 7770 3537 7780 3540 7781
3543 7783
TIME...MOT...LOC 2018Z 270DEG 9KT 3587 7763 3542 7793
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
431 PM EDT TUE JUN 25 2013
NCZ094-252100-
PAMLICO-
431 PM EDT TUE JUN 25 2013
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO COUNTY THROUGH 500
PM EDT...
AT 431 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
EAST OF FLORENCE...OR ABOUT 15 MILES NORTHWEST OF CEDAR ISLAND...
MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL EASTERN
PAMLICO COUNTY.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE
HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.
&&
LAT...LON 3503 7669 3522 7669 3524 7649 3522 7648
3522 7654 3521 7651 3518 7652 3519 7659
3517 7662 3516 7659 3518 7657 3515 7653
3510 7656 3503 7666
TIME...MOT...LOC 2031Z 268DEG 10KT 3514 7653
DAGSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
445 PM EDT TUE JUN 25 2013
NCZ079-090>093-098-252145-
CRAVEN-DUPLIN-GREENE-JONES-LENOIR-ONSLOW-
445 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL MOVE ACROSS CRAVEN...DUPLIN...ONSLOW...
JONES...LENOIR AND GREENE COUNTIES THROUGH 545 PM EDT...
AT 445 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM INSTITUTE TO GREENEVERS...
OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LA GRANGE TO 6
MILES NORTHEAST OF WALLACE...MOVING EAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...MOSS HILL...FALLING
CREEK...DAWSON...PINK HILL...HOOKERTON...WOODINGTON...KINSTON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3515 7790 3518 7784 3531 7783 3544 7777
3544 7748 3537 7744 3537 7743 3535 7742
3535 7741 3533 7738 3533 7735 3537 7730
3474 7759 3473 7809
TIME...MOT...LOC 2045Z 270DEG 11KT 3536 7770 3482 7794
11The Raleigh/Durham radar (KRAX), 82 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 thunderstorm wind. Local standard time, as filed.
Strong winds blew down a large tree near Farmville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2013Every state in 2013This day in weather historyWarnings in North Carolina, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451403.